An interior–exterior Schwarz algorithm and its convergence
Comptes Rendus. Mathématique, Volume 334 (2002) no. 10, pp. 923-926.

In this work we study the solution of Laplace's equation in a domain with holes by an iteration consisting of splitting the problem in an exterior one, around the holes, plus an interior problem in the unholed domain. We show the existence of a decomposition of the solution when the exterior problem is represented by means of a single-layer protential. Also, for the three-dimensional case and with some adjustments for the two-dimensional case, we prove convergence of the method by writing the iteration as a Jacobi iteration for an operator equation and studying the spectrum of the iteration operator.

Dans ce travail on étudie la résolution de l'équation de Laplace sur un domaine avec des trous par une méthode itérative consistente à diviser le problème en un problème extérieur, autour des trous, plus un problème intérieur dans le domaine complet. On montre l'existence d'une décomposition de la solution lorsque le problème extérieur est représenté par une potentiel de couche simple. En plus, pour le cas tridimensionnel et pour le bidimensionnel avec quelques modifications, on montre la convergence de la méthode en l'écrivant comme une itération de Jacobi pour une équation opérationnelle et en étudiant le spectre de l'opérateur d'itération.

Received:
Accepted:
DOI: 10.1016/S1631-073X(02)02362-2
Celorrio, Ricardo 1; Domínguez, Vı́ctor 2; Sayas, Francisco-Javier 3

1 Dep. Matemática Aplicada, EUITI, Universidad de Zaragoza, 50015 Zaragoza, Spain
2 Dep. Matemática e Informática, Univ. Pública de Navarra, Campus de Arrosadı́a, 31006 Pamplona, Spain
3 Dep. Matemática Aplicada, C.P.S., Universidad de Zaragoza, 50015 Zaragoza, Spain
@article{CRMATH_2002__334_10_923_0,
     author = {Celorrio, Ricardo and Dom{\'\i}nguez, V{\i}́ctor and Sayas, Francisco-Javier},
     title = {An interior{\textendash}exterior {Schwarz} algorithm and its convergence},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {923--926},
     publisher = {Elsevier},
     volume = {334},
     number = {10},
     year = {2002},
     doi = {10.1016/S1631-073X(02)02362-2},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/S1631-073X(02)02362-2/}
}
TY  - JOUR
AU  - Celorrio, Ricardo
AU  - Domínguez, Vı́ctor
AU  - Sayas, Francisco-Javier
TI  - An interior–exterior Schwarz algorithm and its convergence
JO  - Comptes Rendus. Mathématique
PY  - 2002
SP  - 923
EP  - 926
VL  - 334
IS  - 10
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/S1631-073X(02)02362-2/
DO  - 10.1016/S1631-073X(02)02362-2
LA  - en
ID  - CRMATH_2002__334_10_923_0
ER  - 
%0 Journal Article
%A Celorrio, Ricardo
%A Domínguez, Vı́ctor
%A Sayas, Francisco-Javier
%T An interior–exterior Schwarz algorithm and its convergence
%J Comptes Rendus. Mathématique
%D 2002
%P 923-926
%V 334
%N 10
%I Elsevier
%U http://www.numdam.org/articles/10.1016/S1631-073X(02)02362-2/
%R 10.1016/S1631-073X(02)02362-2
%G en
%F CRMATH_2002__334_10_923_0
Celorrio, Ricardo; Domínguez, Vı́ctor; Sayas, Francisco-Javier. An interior–exterior Schwarz algorithm and its convergence. Comptes Rendus. Mathématique, Volume 334 (2002) no. 10, pp. 923-926. doi : 10.1016/S1631-073X(02)02362-2. http://www.numdam.org/articles/10.1016/S1631-073X(02)02362-2/

[1] McLean, W. Strongly Elliptic Systems and Boundary Integral Equations, Cambridge University Press, Cambridge, 2000

[2] Quarteroni, A.; Valli, A. Domain Decomposition Methods for Partial Differential Equations, Oxford Science Publications, 1999

[3] Sloan, I.H.; Spence, A. The Galerkin method for integral equations of the first kind with logarithmic kernel: theory, IMA J. Numer. Anal., Volume 8 (1988), pp. 105-122

Cited by Sources: